Table of Contents
Scholarly Research Exchange
Volume 2009 (2009), Article ID 854060, 7 pages
http://dx.doi.org/10.3814/2009/854060
Research Article

Formulas for the Amplitude of the van der Pol Limit Cycle through the Homotopy Analysis Method

1Departamento de Ingeniería Matemática e Informática, Universidad Pública de Navarra, 31006 Pamplona, Spain
2Department of Mathematics, Science and Research Branch, Islamic Azad University, Tehran 14778, Iran
3Department of Mathematics, Imam Khomeini International University, Ghazvin 34149-16818, Iran
4Department of Computer Science and BIFI, University of Zaragoza, 50009 Zaragoza, Spain

Received 1 September 2008; Revised 17 February 2009; Accepted 3 April 2009

Copyright © 2009 J. L. López et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. van der Pol, “On relaxation oscillations,” Philosophical Magazine, vol. 2, pp. 978–992, 1926. View at Google Scholar
  2. A. A. Andronov, A. A. Vitt, and S. E. Khaikin, Theory of Oscillators, Dover, New York, NY, USA, 1st edition, 1989.
  3. B. van der Pol and M. van der Mark, “The beating of the heart considered as relaxation oscillation and an electric model of the heart,” L'Onde électrique, vol. 7, pp. 365–392, 1928. View at Google Scholar
  4. R. López-Ruiz and Y. Pomeau, “Transition between two oscillation modes,” Physical Review E, vol. 55, no. 4, pp. R3820–R3823, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  5. K. Odani, “The limit cycle of the van der Pol equation is not algebraic,” Journal of Differential Equations, vol. 115, no. 1, pp. 146–152, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  6. A. W. Jordan and P. Smith, Nonlinear Ordinary Differential Equations, Oxford University Press, Oxford, UK, 1st edition, 1977.
  7. Y. Ye, Theory of Limit Cycles, vol. 66 of Translations of Mathematical Monographs, American Mathematical Society, Boston, Mass, USA, 1986.
  8. S. J. Liao, The proposed homotopy analysis technique for the solutions of non-linear problems, Ph.D. thesis, Shanghai Jiao Tong University, Shanghai, China, 1992.
  9. S. J. Liao, Beyond Perturbation: Introduction to the Homotopy Analysis Method, Chapman & Hall/CRC Press, Boca Raton, Fla, USA, 2003.
  10. S.-J. Liao, “An analytic approximate approach for free oscillations of self-excited systems,” International Journal of Non-Linear Mechanics, vol. 39, no. 2, pp. 271–280, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  11. W. Wu and S.-J. Liao, “Solving solitary waves with discontinuity by means of the homotopy analysis method,” Chaos, Solitons & Fractals, vol. 26, no. 1, pp. 177–185, 2005. View at Publisher · View at Google Scholar
  12. T. Hayat and M. Khan, “Homotopy solutions for a generalized second-grade fluid past a porous plate,” Nonlinear Dynamics, vol. 42, no. 4, pp. 395–405, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. T. Hayat, M. Khan, and M. Ayub, “On non-linear flows with slip boundary condition,” Zeitschrift für Angewandte Mathematik und Physik, vol. 56, no. 6, pp. 1012–1029, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  14. T. Hayat, M. Khan, M. Sajid, and M. Ayub, “Steady flow of an Oldroyd 8-constant fluid between coaxial cylinders in a porous medium,” Journal of Porous Media, vol. 9, no. 8, pp. 709–722, 2006. View at Publisher · View at Google Scholar
  15. T. Hayat, M. Khan, and M. Ayub, “The effect of the slip condition on flows of an Oldroyd 6-constant fluid,” Journal of Computational and Applied Mathematics, vol. 202, no. 2, pp. 402–413, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. Khan, Z. Abbas, and T. Hayat, “Analytic solution for flow of Sisko fluid through a porous medium,” Transport in Porous Media, vol. 71, no. 1, pp. 23–37, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  17. S. Abbasbandy, “The application of homotopy analysis method to solve a generalized Hirota-Satsuma coupled KdV equation,” Physics Letters A, vol. 361, no. 6, pp. 478–483, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. S. Abbasbandy, “Homotopy analysis method for heat radiation equations,” International Communications in Heat and Mass Transfer, vol. 34, no. 3, pp. 380–387, 2007. View at Publisher · View at Google Scholar
  19. S. Abbasbandy, Y. Tan, and S. J. Liao, “Newton-homotopy analysis method for nonlinear equations,” Applied Mathematics and Computation, vol. 188, no. 2, pp. 1794–1800, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  20. Y. Tan and S. Abbasbandy, “Homotopy analysis method for quadratic Riccati differential equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 3, pp. 539–546, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. S. Abbasbandy, J. L. López, and R. López-Ruiz, “The homotopy analysis method and the Liénard equation,” http://arxiv.org/abs/0805.3916.
  22. K. Odani, “On the limit cycle of the Liénard equation,” Archivum Mathematicum, vol. 36, no. 1, pp. 25–31, 2000. View at Google Scholar
  23. J. L. López and R. López-Ruiz, “Approximating the amplitude and form of limit cycles in the weakly nonlinear regime of Liénard systems,” Chaos, Solitons & Fractals, vol. 34, no. 4, pp. 1307–1317, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  24. J. L. López and R. López-Ruiz, “The limit cycles of Liénard equations in the weakly nonlinear regime,” to appear in Far East Journal of Dynamical Systems (2009); also available at http://arxiv.org/abs/nlin/0605025.
  25. M. L. Cartwright, “Van der Pol's equation for relaxation oscillation,” in Contributions to the Theory of Non-Linear Oscillations II, S. Lefschetz, Ed., vol. 29 of Annals of Mathematics Studies, pp. 3–18, Princeton University Press, Princeton, NJ, USA, 1952. View at Google Scholar
  26. J. L. López and R. López-Ruiz, “The limit cycles of Liénard equations in the strongly nonlinear regime,” Chaos, Solitons & Fractals, vol. 11, no. 5, pp. 747–756, 2000. View at Google Scholar
  27. R. López-Ruiz and J. L. López, “Bifurcation curves of limit cycles in some Liénard systems,” International Journal of Bifurcation and Chaos, vol. 10, no. 5, pp. 971–980, 2000. View at Google Scholar